Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
Had unwanted 72 after having unprotected sex and experiencing delay in periods. Could I be pregnant?
Question: My gf has a 31-32 day mens cycle.. She had her previous period on 31 st july.. We had protected sex on 16 th aug and then unprotected sex on 24 th August.. I dint ejaculate on both counts.. Though i cant b sure if any pre ejaculatory fluid was there on either tyms.. She took a unwanted-72 pill on 25 th aug within 24 hours.. Then she had her period from 1st to 4 th September with profuse bleeding.. She again had her period from 3 rd to 6 th October wid bleeding being profuse first three days.. Then she was stressed the whole month of october due to exam and family matters though the tension was greater in the second half of the month.. This month she was expected to have period from 4 th November.. Bt she didnt have her periods till today that is 8 th November.. I want to ask, is there any chance of pregnancy?? Please clear us out on this regard.. And can her period get delayed by this much normally? I mean due to the mental stress or due to the pill?? How much can we wait more for her to naturally get her period?? And i mean should we wait?? She is still very much stressed.. Please help us out..
Brief Answer: CAN WAIT FOR A WEEK MORE BEFORE CHECK UP Detailed Answer: Hello Mr. XXXXXXX Thanks for writing to us with your health concern. Let me answer your questions in the order in which you have posed them 1. Her periods being delayed, there IS a chance of pregnancy, particularly as you say that the previous two cycles were unnaturally heavy. If you did not have any intercourse after 24th August, then the chances of a pregnancy become less. The matter can be easily resolved by taking a simple pregnancy test. Please take a pregnancy test tomorrow early morning, to be sure of this. 2. The period can be delayed by this much due to other reasons - stress is a leading culprit. Other common reasons are change in the eating and sleeping habits ( common during exam time ) , weight gain, ingestion of hormonal medications , hypothyroidism, polycystic ovarian disease, endometrial hyperplasia etc. 3. The pill was taken on 25th August, as you mention. It can lead to irregular cycles, but the effect generally persists for a month, or maximum the next 2 cycles. It is not likely that she would have delayed cycles in November, due to the pill taken in August, unless it was repeated thereafter. 4. If the pregnancy test is negative, then please wait for a week more, before considering a gynecological evaluation to rule out the other conditions I listed - these can be ruled out by simple XXXXXXX check up ( per vaginum and per speculum ) , pelvic ultrasound , FSH, LH, TSH, prolactin, blood sugars, adrenal hormones . So do not stress out ( will only worsen menstrual irregularity ), wait for a week more, and then proceed for the evaluation as outlined. All the best. Please feel free to ask for further clarifications. Take care.
i am sorry.. bt i had asked some other doctor , dr. soumen patra from healthcare magic the same question 1 month back before she had that bleeding in oct.. bt he had assured us that there is very little chance of pregnancy.. now you are saying this.. who am i to believe? sorry to offend you bt we are really stressed.. bt how can she b pregnant if she had two periods after that incident?? also couldnt the pill could hv caused that heavy bleeding? also we dint have any intercourse since then.. and she dint take any pills.. we dont want any pregnancy.. so how to proceed about it? she is still tensed.. if the stress is the factor causing delay, how further can it b delayed? as i said i wore a condom on the 16 th aug it dint slip off nor did tear n i dint ejaculate.. and on 24 th aug i dint ejaculate and also it was 25 th day of her cycle and doesnt it mean it was out of her fertile period?? please help us out..
Brief Answer: DETAILED BELOW Detailed Answer: There is no need to apologize Mr. XXXXXXX I can understand your point, and it is quite valid. If you read through my answer, I already pointed out that if you did not have intercourse after 24th of August, the chances of pregnancy are quite less. So in essence, I am saying the same thing that my respected colleague Dr. Soumen Patra said - that the chance of pregnancy is less, but whatever remote chance is there , it can be easily ruled out by taking a simple and inexpensive pregnancy test. SO why not go ahead and do it, so that the doubt is resolved completely. THat is what I meant and suggested. In fact I am sorry if I inadvertently added to your confusion. The pill could have caused heavy bleeding the first time around, but its effect generally doesnt persist that long, that two periods after that were unnaturally heavy. As you clearly state that you did not have intercourse after that incident, please be rest assured, chances of pregnancy are indeed remote. However, just take a test to rule it out completely, so that we can focus on the other causes of the problem. As is obvious, your wife is having irregular cycles, so the fertile period cannot be properly judged, but yes, on the 25th day , the odds are less. I am again repeating my answer - the chances of pregnancy are very less, and whatever little chances they are, can be ruled out by a small test at home. Stress is a major culprit, and I pointed out in the second part of my answer that it is a leading cause of cycle irregularities. And I also reassured you, that if the pregnancy test is negative, you can wait for a week more, before consulting a gynecologist for detailed evaluation. I hope I have managed to be more clear this time. I again apologize for any confusion / agitation that you might have experienced. Please do be at XXXXXXX to discuss further if you wish. take care.
i am sorry to keep disturbing you.. bt my question is how can there b a pregnancy if there is bleeding in two periods.. ?bleeding means endometrial shedding, ryt? that too in two following cycles.. so if the endometrium is shedded how can there be implantation?? and without implantation how cn there b a pregnancy? in pregnancy there shouldnt b any bleeding, ryt? this is my very important question and i would like a detailed answer from you.. also she WAS stressed very much thru october.. in yhe first 7 days of oct she slept very little (3-4hr every day) .. and from oct 15 th or so till now, she has been mentally very much stressed due to family matters and study.. and her cycle was quite regularly 31-32 days b4 and aftr 24 th aug.. she had periods on 29th XXXXXXX 31st july, 1 sept, 3 rd oct.. you see?? she is my girlfriend, not wife so the tension is greater ma'am.. so please please help us out.. and let us know.. i have given you everything in details and true facts.. so please consider all these and tell us.. UPT is kind of stressful now..
Brief Answer: CAN WAIT FOR A WEEK EVEN WITHOUT A TEST. Detailed Answer: Hello again. You are not disturbing me in the least, please feel comfortable discussing with me at length. For your main query - I have repeatedly said that the possibility of a pregnancy is LEAST LIKELY. Now for that least likely scenario - how is it possible ? A ' period ' means endometrial shedding, in preparation for a new cycle. There are reports in literature where the lady reports ongoing periods, but pregnancy is continued. The bleeding in September could have been a withdrawal bleeding from the pill. The " bleeding " in October could be a threatened miscarriage or normal bleeding which often happens in the first trimester of pregnancy. I consider this rare possibility because you report that the bleeding was ' unnaturally heavy '. I hope explains the hypothetical scenario to you. That said, I still suspect that the main reason for the delay is stress. She has had regular cycles, so I do NOT suspect pregnancy as the first option. If you wish you can wait for a week without taking a UPT also. However, a UPT is easy to take , inexpensive, and provides you instant relief when you know you are not pregnant. If, for some reason, it is not feasible or desirable to take a test, do not take one ( as there is far more likelihood of NOT being pregnant than being pregnant ). If the pregnancy is delayed due to stress, it will come on its own within 7 - 10 days. You can take that breathing space. If stress is to be relieved, I would think a UPT would do most to relieve it, dont you think so ? I appreciate your honesty and value your trust, I can understand the delicacy of the situation. Wait it out for a week, and then most probably, you wont need to worry so much. Take care.
The User accepted the expert's answer
|Question is related to|
|Drug/Medication||Combined oral contraceptive pill|
People also viewed